Alert archive / Wisconsin / Frost Advisories in 2006
Frost Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 20, 2006, 3:30 PM CDT for 6 counties in Wisconsin. It took effect at Sep 21, 2006, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2006, 3:30 PM CDT (20:30 UTC)
- In effect from
- Sep 21, 2006, 1:00 AM CDT
- Expired
- Sep 21, 2006, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 202030 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 330 PM CDT WED SEP 20 2006 ...FROST EXPECTED IN PARTS OF CENTRAL WISCONSIN TONIGHT... .LIGHT WINDS AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO DROP INTO THE MID 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED ACROSS PARTS OF CENTRAL WISCONSIN. WIZ017-029-034-042>044-210430- /O.NEW.KARX.FR.Y.0002.060921T0600Z-060921T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 330 PM CDT WED SEP 20 2006 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. AREAS OF FROST ARE EXPECTED IN LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 94 TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ THOMPSON
3 follow-up statements
000 WWUS73 KARX 210222 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 922 PM CDT WED SEP 20 2006 ...FROST EXPECTED IN PARTS OF CENTRAL WISCONSIN TONIGHT... .LIGHT WINDS AND MOSTLY CLEAR SKIES SHOULD ALLOW TEMPERATURES TO DROP INTO THE MID 30S TONIGHT. AS A RESULT...AREAS OF FROST ARE EXPECTED ACROSS PARTS OF CENTRAL WISCONSIN. WIZ017-029-034-042>044-211030- /O.CON.KARX.FR.Y.0002.060921T0600Z-060921T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 922 PM CDT WED SEP 20 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. AREAS OF FROST ARE EXPECTED IN LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 94 TONIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RABERDING
000 WWUS73 KARX 210831 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 331 AM CDT THU SEP 21 2006 ...FROST EXPECTED IN PARTS OF CENTRAL WISCONSIN TONIGHT... .LIGHT WINDS AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S THIS MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED TO PERSIST ACROSS PARTS OF CENTRAL WISCONSIN UNTIL AFTER SUNRISE. WIZ017-029-034-042>044-211200- /O.CON.KARX.FR.Y.0002.000000T0000Z-060921T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 331 AM CDT THU SEP 21 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. AREAS OF FROST ARE EXPECTED TO PERSIST IN LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 94 UNTIL AFTER SUNRISE THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ 04
000 WWUS73 KARX 211150 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 650 AM CDT THU SEP 21 2006 ...FROST TO DISSIPATE THIS MORNING... .THE FROST THE FORMED OVERNIGHT WILL DISSIPATE THIS MORNING AS TEMPERATURES WARM INTO THE UPPER 30S. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. WIZ017-029-034-042>044-211300- /O.EXP.KARX.FR.Y.0002.000000T0000Z-060921T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 650 AM CDT THU SEP 21 2006 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 20, 2:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 20, 2:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT WED SEP 20 2006
.SHORT TERM...THROUGH SATURDAY NIGHT
FORECAST CONCERNS WERE PRIMARILY FOCUSED ON FROST POTENTIAL IN
PORTIONS OF THE FORECAST AREA TONIGHT...THEN RAIN CHANCES THURSDAY
INTO SATURDAY NIGHT.
EARLY AFTERNOON ANALYSIS HAD HIGH PRESSURE EXTENDING NORTH-SOUTH
ACROSS THE UPPER MISSISSIPPI VALLEY. MEANWHILE...LOW PRESSURE WAS
ORGANIZING OVER THE HIGH PLAINS OF EASTERN COLORADO. THIS
CYCLOGENESIS WAS IN RESPONSE TO AN UPPER LEVEL WAVE...AS SEEN IN
WATER VAPOR IMAGERY...TRACKING ACROSS INTER-MOUNTAIN WEST AND SITUATED
NEAR KSLC. WATER VAPOR ALSO INDICATED ADDITIONAL SHORT WAVE ENERGY
DIVING ACROSS BRITISH COLUMBIA ON 130KT-150KT 300MB JET.
12Z 20SEP06 GFS...NAM/WRF...UKMET AND ECMWF HAD GOOD CLUSTERING OF
SURFACE AND UPPER LEVEL FEATURES EVOLVING OVER THE NATIONS
MIDSECTION THROUGH THE END OF THE WEEK. THEREFORE...FORECAST
CONFIDENCE WAS FAIRLY HIGH IN DETAILS OF CURRENT DATA BASE. THIS
SUGGESTS WET WEATHER WILL RETURN TO THE FORECAST AREA AND LINGER
FOR A FEW DAYS. IN FACT...70 PERCENT OF THE NCEP ENSEMBLE MEMBERS
SUPPORTED A BROAD AREA OF AT LEAST A TENTH OF AN INCH OF
RAINFALL FROM 21SEP06- 23SEP06 OVER THE UPPER MIDWEST.
TONIGHT...TIME/HEIGHT CROSS SECTIONS INDICATED LOCATIONS GENERALLY
ALONG AND EAST OF INTERSTATE 94 SHOULD HAVE FEW CLOUDS...DRY AIR
MASS AND LIGHT WINDS. THIS SHOULD ALLOW FOR GOOD RADIATIONAL COOLING
BEFORE 850MB WARM AIR ADVECTION BEGINS IN EARNEST DURING THE
OVERNIGHT HOURS. AFTER COLLABORATION WITH SURROUNDING OFFICES...OPTED
TO ISSUE FROST ADVISORY FOR PARTS OF CENTRAL AND NORTH CENTRAL WI.
THURSDAY INTO FRIDAY...PRIMARY SURFACE AND UPPER LEVEL WAVE SHOULD
LIFT INTO UPPER MISSISSIPPI VALLEY WITH STRONG DYNAMICS. THIS
MANIFESTED BY DEEP Q-G FORCING...850MB WARM AIR ADVECTION...
AND UPPER LEVEL DIVERGENCE. HIGHEST RAIN PROBABILITIES HAVE BEEN
CONFINED TO SOUTHEAST MN AND NORTHEAST IOWA ON THURSDAY...WITH LIKELY
OR CATEGORICAL VALUES THURSDAY NIGHT INTO FRIDAY BASED ON STRONG
FORCING SIGNALS.
FRIDAY NIGHT INTO SATURDAY NIGHT...SECONDARY SURFACE AND UPPER LEVEL
WAVE INDICATED BY MODELS TO IMPACT THE AREA AS RATHER LARGE NEARLY
VERTICALLY STACKED SYSTEM LINGERS. DEEP Q-G CONVERGENCE AND UPPER
LEVEL DIVERGENCE SHOULD ENHANCE LARGE SCALE ASCENT. THIS SUGGESTS
RAIN PROBABILITIES MAY WARRANT AN INCREASE IN THIS TIME FRAME
SHOULD FORCING SIGNALS REMAIN CONSISTENTLY STRONG.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
SUNDAY...ECMWF AND GFS HAD GOOD CLUSTERING WITH RESPECT TO DEPARTING
SURFACE AND UPPER LEVEL WAVE ACROSS THE GREAT LAKES. THUS...
CONFIDENCE WAS HIGH FOR LINGERING LOW-END RAIN CHANCES BASED ON MODEL
DEPICTION OF SURFACE TROUGH LAGGING BEHIND OVER THE UPPER
MISSISSIPPI VALLEY.
MONDAY INTO WEDNESDAY...CONFIDENCE BEGINS TO LOWER IN THIS TIME
FRAME. THIS WAS A RESULT OF ECMWF AND GFS TIMING DIFFERENCES WITH
REGARDS A COUPLE OF SURFACE AND UPPER LEVEL WAVES IN NORTHWEST
FLOW. SECOND OF SUCH SYSTEMS APPEARS TO BE THE STRONGER...WITH
DECENT COLD AIR INTRUSION FOLLOWING ITS PASSAGE AT MIDWEEK. PER
HPC GUIDANCE...INCLUDED RAIN CHANCES TUESDAY NIGHT INTO
WEDNESDAY...BUT WILL PROBABLY NEED ADJUSTMENTS ONCE TIMING DETAILS
BECOME BETTER DEFINED. NO OTHER CHANGES WERE MADE IN THE EXTENDED
OUTLOOK.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 7 AM CDT THURSDAY FOR WIZ017-WIZ029-
WIZ034-WIZ042-WIZ043-WIZ044.
MN...NONE.
IA...NONE.
&&
THOMPSONHazardous weather outlook, Sep 20, 5:50 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT WED SEP 20 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 550 AM CDT WED SEP 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES THURSDAY AND ACROSS REGION THURSDAY NIGHT AND FRIDAY. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY NIGHT AND FRIDAY. WITH VERY LIMITED INSTABILITY EXPECTED...NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:13 PM CDT | Frost Advisory | ARX | Clark, Taylor | 11 hr |
Nearby
Frost Advisories in Wisconsin, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.